MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL 3.5MM AGGRESSIVE PLUS 5PK; ATHROSCOPIC SHAVER SYSTEM BLADE

MEDOS INTERNATIONAL SàRL 3.5MM AGGRESSIVE PLUS 5PK; ATHROSCOPIC SHAVER SYSTEM BLADE
Model Number 283319
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Udi: (b)(4).
 
Event or Problem Description
It was reported via complaint submission tool that during an arthroscopy there were metal deposits in the joint by activating an aggressive blade plus.They washed the joint to remove fragments and complete procedure with a delay of 5 minutes.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary = according to the information received, it was reported via complaint submission tool that during an arthroscopy there were metal deposits in the joint by activating an aggressive blade plus.They washed the joint to remove fragments and complete procedure with a delay of 5 minutes.The complaint device was received and evaluated.The inner and outer sleeves were separated and inspected for any visual defects that may contribute to the complaint condition.The device had signs of friction and striation marks on the surface of the distal end of the inner blade.In addition, the device presented evidence of (residue/dry blood) on the distal tip.Based on device condition received, this complaint can be confirmed.A manufacturing record evaluation was performed for the finished device lot number: (a1909004) number, and no non-conformances were identified.The possible root cause for reported failure can be attributed to blade wear and degradation, as per ifu; excessive side loading may result in blade wear and degradation.Adequate suction is recommended to reduce wear and degradation of the device.Besides, a hand piece used in this procedure where the blade is assembled was not received for evaluation, potential ways to reduce shedding is to ensure all hand pieces are properly serviced and maintained.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
3.5MM AGGRESSIVE PLUS 5PK
Common Device Name
ATHROSCOPIC SHAVER SYSTEM BLADE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10938774
Report Number1221934-2020-03708
Device Sequence Number14263160
Product Code HRX
UDI-Device Identifier10886705027231
UDI-Public10886705027231
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K131191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number283319
Device Catalogue Number283319
Device Lot NumberA1909004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer01/06/2021
02/12/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date01/07/2021
02/12/2021
Patient Sequence Number1